MAUDE Adverse Event Report: COVIDIEN PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PMB4-6-18-80
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the paramount mini balloon-expandable biliary stent system was received for evaluation.No ancillary devices or cine images from the procedure were received.The18mm length stent was received crushed which could be attributed to the use of the snare.The paramount mini stent delivery system was examined visually and tactilely: no abnormality or deformity noted.The balloon chamber was received in a pre-inflation profile.Witness marks of the crimped stent were noted on the balloon chamber material.A 10cc water filled syringe was attached to the y-manifold proximal hub luer lock and the guidewire lumen was flushed: a clear steady stream of fluid was observed exiting the distal end of the catheter.A 0.014¿ guidewire was loaded through the distal tip with ease and navigated out the y-manifold luer lock.A 10cc water filled syringe was attached to the y-manifold inflation lumen luer lock, a vacuum was able to be pulled and maintained.A 20cc water filled syringe was attached to y-manifold inflation lumen luer lock and the balloon chamber was able to be inflated to its nominal pressure of 10atm.The balloon chamber was then inflated to its rated burst pressure of 14atm.The paramount mini was able to be inflated to its nominal and rated burst pressures.A vacuum was pulled, and the balloon chamber was able to fully deflate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a paramount mini balloon expandable stent system during treatment of a tight and tortuous lesion in the patients renal artery.Some calcium was present.The ifu was followed during prep and use of the device.An inflation device was attached but not used as it is reported that the stent dislodged during delivery to the lesion.It is reported the dislodged stent was removed using a snare.A second paramount mini was successfully delivered to the lesion site and deployed without issue.No patient injury was reported.

Brand Name
PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7933520
Report Number2183870-2018-00456
Device Sequence Number13667163
Product Code FGE
UDI-Device Identifier00821684006429
UDI-Public00821684006429
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K040653
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2019
Device Catalogue NumberPMB4-6-18-80
Device Lot NumberA342713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;